Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Ljtanner2

help!!accutane making it really bad!!

Recommended Posts

Hi , I am writing for my 13 yr old son his back acne has gotten 10 times worse on accutant. 40 mg a day about 6 weeks in. He wants to give up . Neck acne is so sore and the bank turn to scabs that ooze and leak after showering is this normal??

Link to post
Share on other sites

Hang in there. Everyone on acctuane goes through an initial breakout. My daughter is on month 3, started a breakout in month 2. Month 1 was great because she started with a very low dose. It's just starting to get better for my daughter...her problem was her cheeks. Her back acne is totally gone (however, the accutane didn't make the back acne worse, like your sons). I would say to keep going. Read some of the other peoples experiences on this board.

Link to post
Share on other sites

Tell your son to give it 4 more weeks and he will see improvement. Also tell him if he quits now he will regret it for the next 10 years of his life. If he still complains, tell him he is being a Nancy and no pain means no gain.

Link to post
Share on other sites

Hi,

I was on a course of accutane for about 7 months, 65mg per day, and my back and chest acne definitely flared up whilst on it. It cleared my face up completely, but my body acne remains. :angry:

However, I'm sure that accutane reduced the overall severity of the back acne, as it is now much more controllable. I think the acne is likely to get worse before it gets better, so hopefully it should start improving soon.

The main thing you need to be worried about is your son's skin scarring. This is a much worse problem than actual acne as there are no ways of completely getting rid of the scarring.

In order to combat the risk of scarring, make sure you are using a powerful antiseptic on the active cysts. If a cyst looks like it is about to burst, I would advise covering it with a thick layer of manuka honey gel (www.comvita.com) and then place a plaster over this. The cyst will probably have burst in the morning, leaking blood and pus, but the manuka honey will prevent serious infection and help with healing.

It might help you to use a powerful moisturiser such as jojoba oil (search on ebay.com) on his back in order to combat the dryness and help with the healing.

Also, if his acne is looking like it might scar, I'd advise that he take 400-800iu of vitamin E per day to help with wound healing.

This is a difficult time for him, but I am sure that by the end of the course, his acne will have cleared. It has to get better before it gets worse but it WILL get better. The good thing is that he is young, so his skin will be able to heal better and hopefully avoid serious scarring.

Good luck and take care,

Paul

smile.gif

Link to post
Share on other sites

damn Rossignol, your post discourages me. I was thinking about trying a second cycle of accutane because the first one I took was 7 years ago while I was only 14, and it really didn't do much towards curing my acne. I don;t have acne bad on my face, just a few zits here or there and sometimes none. I also sometimes get cysts on my jaw area, but not to frequently. My big problem is I have back acne on my shoulders and lower back pretty bad. I have some cycsts and probably a couple hundred little pustules. I can't stand having this shit any longer. I have scars all over my back from it and its very embarssing, but I don't want to bother with accutane unless theres a very good chance its gonna seriously reduce my back acne or eliminate it entirely.

Link to post
Share on other sites

Well, as you know, everyone reacts differently to accutane. I think in a majority of people it will clear their back acne up very significantly. Mine is certainly better than it was before accutane, although the scarring might be a little worse... I should have had photos taken I suppose but I didn't like the idea at the time.

If you are scarring already and still getting active acne I think accutane would probably be a good idea. I don't exactly want to recommend it as it IS a dangerous drug, but seeing as you've already taken it without too many negative side effects, and you seem to have tried all alternatives, it might be a good idea.

If the scarring on your back is quite serious, you should check out some of the options on the scar board. Bear in mind that you can't treat scars until at least 6 months after going on accutane, so if you go on it now it will be a year or so before you can start setting about improving your scars.

A lot of tough decisions but think positive - whatever you do I'm sure your acne will have improved a lot by this time next year.

Good luck!

Paul

:smile:

Link to post
Share on other sites

I agree,, carry on, the acne is meant to get worse while around that period of time while on accutane.

It may be bad now but i am sure he will be pleased with the end results

good luck

Link to post
Share on other sites

Hey thanks for the replys. Does anyone else get the really big acne on the neck??

My son always looks like he has a stiff neck the way he turns because of the pain?

He has grown his hair really long to cover it. Now he also breaks out on forehead I dont know if that is from accutane or from the hair.

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×